Remicade....does it make you tired?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

SaraOnThisSite
Regular Member


Date Joined Feb 2006
Total Posts : 208
   Posted 12/15/2010 4:55 PM (GMT -6)   
So, after being ridiculously sick for the better part of last year and having Humira fail miserable, Remicade has been working pretty well since I started it in October...My crohns symptons are so much better!  The only thing I've noticed is I'm ALWAYS tired!   I mean it could be a result from numerous thing...I don't ever get enough sleep or sleep well, I have persistant anemia, and I have thyroid issues...
 
I plan on making an appointment with my primary doc to see if I need to up the thyroid stuff...levothroxine...I'm only on 50 mg which I hear is a pretty small dose.
 
I don't really know what to do about the anemia situation.  I tried eating more iron rich foods  and protein but was still coming up anemic with the blood word so I finally picked up some iron pills...The brand claims its gentle to your system and may reduce the side effects associated with immediate release iron...yet the day I started taking them my stomach was all wacky and horrible so I stopped after a week.  I mean,  I finally got my stomach problems in check...I don't want to start taking something that's going to cause stomach problems!  It's like which is worse, being tired or have stomach issues?
 
And then I thought what about Remicade?  Does that make you tired too?  I've heard of people being tired right after the infusions but this is a long term tiredness so I don't know if it would be related.
 
Any thoughts would be appreciated!  It's so awesome to not be horrible sick and bed ridden anymore like I was for most of last year, but now I want to have the energy to live my life!
 
:)

pimfram
Veteran Member


Date Joined May 2009
Total Posts : 506
   Posted 12/15/2010 5:42 PM (GMT -6)   
Yeah, it makes me worn out the day of the infusion.
Diagnosed with CD July 2007
Currently on Remicade, acidophilus, multivitamin.
Resection December 2009

Amor fati - Nietzsche

cupcakespinkgal
Veteran Member


Date Joined Jun 2010
Total Posts : 720
   Posted 12/15/2010 6:24 PM (GMT -6)   
When I was on it, I was only tired the day of, sometimes the next day too. But overall I did not feel tired from Remicade.

For your anemia, just a few tips I have learned for myself because I can't tolerate any iron supplements.

I was eating spinach, it does contain iron but also has something that makes it hard for your body to absorb iron, so I read when you are eating another good source don't eat spinach with that meal. Vitamin C really helps how much iron your body absorbs so when you are eating foods with iron, eat a good source of vitamin C or maybe take a small supplement.

Glad your GI symptoms are better, but being tired is no fun either!
Diagnosed with Crohn's in 1998, father has UC we were both diagnosed at 20 yrs old.

Meds ~ 3.6 mg LDN(transdermal)
Supps ~ Olive Leaf Extract, Jigsaw Essential Blend Probiotics, psylium seed, SRT magnesium, D3, K2, and multi-mineral. Following modified Fodmap diet.

Previously on Remicade, stopped Humira after 9 months, wasn't working. No surgeries so far.

artist guy
Veteran Member


Date Joined Jan 2010
Total Posts : 1373
   Posted 12/15/2010 6:34 PM (GMT -6)   
I had surgery induced anemia, it just after 30 years cleared up on it's own, I can't tolerate iron, so I never took nor was given iron shots. anemia just went away.

sparkleplenty
Regular Member


Date Joined Nov 2010
Total Posts : 357
   Posted 12/15/2010 7:51 PM (GMT -6)   
Just had my 2nd infusion today and I'm completely wiped out. I'm in the middle of a pity party since it just makes me mad how much medicine has been interfering with my life. I had planned on going back to work this afternoon, but about an hour after the infusion I got smacked with fatigue, itchiness and dizziness.

After the first infusion, I was tired for a couple of days, and then OK, but probably this weekend I started feeling tired again and having really achy knees.

I'm going to see my GP in a couple of weeks and have her give me a full work up. Kind of annoyed my GI suggested I see her instead of him doing it since I think it's all Crohn's and medicine related. I was anemic last year, but nothing was done about it except to be more aggressive in treating the Crohn's. The Humira certainly helped the Crohn's but eventally I told my GI I couldn't take the fatigue and joint pains, so now we're trying Remicade, and I was not happy to see some of the same problems I had on the Humira creep back up this weekend.

In my foul mood today, I'd almost rather deal with the bathroom than the fatigue and knee pain and general blah.

Sarah

FunGuy
Veteran Member


Date Joined Oct 2009
Total Posts : 1070
   Posted 12/16/2010 2:43 AM (GMT -6)   
After being so sick for a year you may also be more run down than you realize; not just the remicade. Try to exercise sensibly and work your way back to a fitness level that works for you.....

petuniasmom
Regular Member


Date Joined Dec 2010
Total Posts : 26
   Posted 12/16/2010 6:01 AM (GMT -6)   
My teen is very tired lately and her doctor stresses that Remicade shouldnt make you tired. Doesnt mean she's right, in my opinion. I just know what I see!

Crohnie2010
New Member


Date Joined Dec 2010
Total Posts : 3
   Posted 12/28/2010 10:32 PM (GMT -6)   
When I first started Remicade about 6 months ago I was tired all the time but I believe this was because of my anemia more than the Remicade. Also they were giving me benadryl as a pre-med which made me extremely sleepy. Now I take claritin before my infusion and it's much better. I hope that your anemia will get better and then you will have more energy! Also after I began exercising again I found I had much more energy.

artist guy
Veteran Member


Date Joined Jan 2010
Total Posts : 1373
   Posted 12/29/2010 9:47 AM (GMT -6)   
my first infusion I was tired but my body got used to it, now I pretty hyper for aday after, evan hard to sleep, feels like a pred high, don't like that, my lower back is alittle achy, the worst side effect for me was at first it was a cough, now I get areal flemy throat, always clearing my throat, and still spiting up flem. overall it is keeping cd somewhat in check, yesterday I had pain when I eat but I only took 1 pain med so that is major improvement, and the pain starts out like I'm going to have cramping pains(the ones that make us lay in fetal position). they kind of go away after about 20 minutes. I try to either go on walk or go to my studio and work, just try to take my mind off, and not reach for the pain med's, we'll see today.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, July 30, 2014 10:19 PM (GMT -6)
There are a total of 2,183,553 posts in 242,847 threads.
View Active Threads


Who's Online
This forum has 153762 registered members. Please welcome our newest member, lee1968.
451 Guest(s), 20 Registered Member(s) are currently online.  Details
bwfm, 7Stringer, ohbehave, Barb1, Paddicake77, Tbrown2, szs, Roxie60, moonlight star, browntrout, wobol, mspt98, Purgatory, Ms_Melly, keaz, AmberSouth, bananagirl, yegbert, (Seashell), duke68


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer